MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE
Model Number 5943
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bruise/Contusion (1754); Stenosis (2263)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two positioning-related problems reported in an obese patient undergoing surgery for spinal fracture on an open frame tabletop.Significant bruising across iliac crest and groin noted postoperatively, attributed to pressure from the hip/thigh pads.That pressure is also suspected as the cause of a significant loss of lower extremity nerve conduction signals during the procedure.The weight of the sagging pannus destabilized the fracture.The surgical team was alerted to the problem via neuromonitoring and was able to repair the injury.The surgeons suggest that bariatric security straps might have relieved some of the excess gravitational force extending the spine.From nicholas a.Streltzov, linton t.Evans, m.Dustin boone, brandon k.Root, daniel r.Calnan, erik j.Kobylarz, yinchen song, intraoperative neurophysiological monitoring of t9-t10 fracture in a patient with morbid obesity and ankylosing spondylitis: a case report with literature review, clinical neurophysiology practice, 2021, issn 2467-981x, https://doi.Org/10.1016/j.Cnp.2021.02.004 (https://www.Sciencedirect.Com/science/article/pii/s2467981x2100010x).
 
Event or Problem Description
 
Additional Manufacturer Narrative
As noted in the article, the patient was morbidly obese, which contributed to undesired extension of the spine during a minimally invasive procedure.There is no issue with the product itself in function or specifications.There are various factors to consider and manage with dealing with obese patients; however, there was no product failure based on the report.

Brand Name
MTS SPINAL SURGERY TOP
Common Device Name
SURGICAL OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key11602465
Report Number2921578-2021-00010
Device Sequence Number19947190
Product Code JEA
UDI-Device Identifier00842430105982
UDI-Public00842430105982
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5943
Device Catalogue Number5943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR